Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 104, NWS Wilmington, OH

June 20, 2014Adams County, Brown County, Highland County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 20, 2014, 4:10 PM EDT for Adams County, Brown County, Highland County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2014, 4:10 PM EDT (20:10 UTC)
Expired
Jun 20, 2014, 5:00 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, OH, Brown County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:56 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 20, 1:56 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT FRI JUN 20 2014

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PUSH EAST ACROSS THE AREA THROUGH
THIS EVENING. THIS WILL ALLOW FOR A CONTINUED CHANCE OF
THUNDERSTORMS ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
INTO THE AREA SATURDAY...RESULTING IN DRIER CONDITIONS FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY A FEW TWEAKS WITH THE MORNING UPDATE. AREA OF SHOWERS IS
PASSING ACROSS THE NW EDGE OF THE FA...WITH JUST AND ISOLATED CELL
S OF KILN. ALTHOUGH THE FA IS IN THIS GENERAL LULL ATTM...
DESTABILIZATION WILL OCCUR WITH DAYTIME HEATING. H5 S/W AND SFC
LOW WILL BRING ADDITIONAL FORCING LATE TODAY...CAUSING SHOWER AND
THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD. KEPT AFTERNOON
POPS AT 70 PERCENT.

HIGHS IN THE LOWER 80S NORTH TO MID 80S SOUTH STILL LOOK GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST ACROSS THE
AREA THIS EVENING AS SHORT WAVE ENERGY SHIFTS OFF TO OUR EAST.
MODELS ARE IN SOME DISAGREEMENT TO HOW MUCH WEAK MID LEVEL
RIDGING WILL BE ABLE TO BUILD UP FROM THE SOUTHWEST THROUGH THE
WEEKEND AND IT LOOKS LIKE WE MAY STAY IN MORE OF A NORTHWEST FLOW
PATTERN ALOFT. THERE ARE SOME SUGGESTIONS OF A FEW WEAK MID LEVEL
IMPULSES DROPPING DOWN ACROSS THE AREA THROUGH THE WEEKEND...BUT
TIMING AND PLACEMENT VARIES BY MODEL. DUE TO THE UNCERTAINTY AND
LOW PROBABILITY...HAVE OPTED TO MAINTAIN THE ONGOING DRY FORECAST
THROUGH THE REMAINDER OF THE WEEKEND AT THIS POINT. EXPECT HIGHS
BOTH SATURDAY AND SUNDAY IN THE LOW TO MID 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A WEAK DISTURBANCE WILL MOVE THROUGH THE AREA IN NW FLOW ON
SATURDAY.  THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE REGION.  PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS.
HIGH PRESSURE WILL THEN WORK INTO THE FA AND KEEP DRY CONDITIONS
ACROSS THE AREA THROUGH MONDAY.  SOUTHERLY FLOW ON MONDAY WILL ALLOW
FOR THE WARMEST DAY OF THE LONG TERM WITH HIGH TEMPERATURES IN THE
MIDDLE 80S TO AROUND 90.

A COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT AND MOVE THROUGH ON
TUESDAY.  MODELS ARE IN DECENT AGREEMENT WITH THIS FEATURE AND
THEREFORE INCREASED PRECIPITATION CHANCES INTO THE LIKELY CATEGORY.
UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION ON WEDNESDAY
KEEPING PRECIPITATION CHANCES IN THE FORECAST.  PRECIPITATION WILL
TAPER OFF BY WEDNESDAY EVENING.  HIGH PRESSURE AND COOLER
TEMPERATURES WILL WORK INTO THE REGION FOR THE REMAINDER OF THE LONG
TERM.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BROKEN LINE OF SHOWERS HAS DEVELOPED FROM NR MNN-DAY-OXD-BMG LINE.
TSTM ARE EXPECTED TO CONTINUE TO DEVELOP IN RESPONSE TO A H5 S/W
SWINGING UP THE OHIO VALLEY WHICH IS HELPING A WEAK SFC LOW
DEVELOP. THE FORCING FROM THESE FEATURES WILL GRADUALLY PUSH E OF
THE TAFS BY 00Z. HAVE CARRIED TEMPOS WITH MVFR/IFR CONDITIONS IN
THE TSTM FOR THE FIRST 4 TO 5 HOURS OF THE PERIOD.

AS THE LIFTS PULLS EAST SOME CLEARING IS EXPECTED. HOWEVER WITH THE
LOWER LEVELS REMAINING MOIST AFTER THE CONVECTION...EXPECT MVFR
STRATUS AND FOG TO DEVELOP AFT 06Z. THIS WILL LAST TO 12-13Z WHEN
THEY SHOULD BREAK UP GIVING WAY TO VFR CONDITIONS.

OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Jun 20, 4:33 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
433 AM EDT FRI JUN 20 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
433 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME
SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE
DAMAGING WIND AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 20, 3:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT FRI JUN 20 2014

INZ066-202030-
FRANKLIN IN-
359 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 430 PM
EDT...

AT 357 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
METAMORA...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BROOKVILLE...BLOOMING GROVE...MOUNDS STATE RECREATION AREA...
SAINT PETER...CEDAR GROVE...MOUNT CARMEL...SHARPTOWN...
NEW TRENTON...METAMORA AND ROCKDALE.

LAT...LON 3953 8517 3952 8499 3947 8482 3931 8482
      3931 8505 3933 8516 3941 8527

HATZOS
Local storm report, Jun 20, 4:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLASH FLOOD      3 E MIAMISBURG          39.63N 84.22W
06/20/2014                   MONTGOMERY         OH   BROADCAST MEDIA

            CARS HALF SUBMERGED IN RAPIDLY RISING WATER COVERING
            DAYTON MALL PARKING LOT

&&

KURZ
Special weather statement, Jun 20, 4:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT FRI JUN 20 2014

OHZ079>081-202030-
ADAMS OH-BROWN OH-HIGHLAND OH-
402 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...CENTRAL
BROWN AND NORTHWESTERN ADAMS COUNTIES THROUGH 430 PM EDT...

AT 357 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SARDINIA...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SEAMAN...SARDINIA...NEW HOPE...LAKE WAYNOKA...MOWRYSTOWN...
FINCASTLE...EMERALD...WINCHESTER...
MAY HILL AND CHERRY FORK.

LAT...LON 3904 8343 3895 8343 3882 8353 3891 8396
      3905 8394 3907 8387

HATZOS
Local storm report, Jun 20, 4:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 SW MIAMISBURG         39.62N 84.29W
06/20/2014                   MONTGOMERY         OH   AMATEUR RADIO

            2 FEET OF HIGH WATER REPORTED AT VANGUARD BLVD AND DAYTON
            CINCINNATI PIKE.

&&

KURZ
Local storm report, Jun 20, 4:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      5 E MIAMISBURG          39.63N 84.18W
06/20/2014                   MONTGOMERY         OH   AMATEUR RADIO

            MULTIPLE WATER RESUCUES REPORTED FROM VEHICLES IN
            WASHINGTON PARK AREA NEAR MCEWEN RD...CONGRESS PARK
            DR...AND PARAGON RD.

&&

KURZ
Local storm report, Jun 20, 4:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HEAVY RAIN       3 SSE MIAMISBURG        39.60N 84.25W
06/20/2014  M1.29 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            FROM STORMS THAT MOVED THROUGH THIS AFTERNOON

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:21 PM EDTSpecial Weather StatementILNMontgomery24 min
Jun 20, 1:48 PM EDTSpecial Weather StatementILNMontgomery27 min
Jun 20, 2:24 PM EDTSpecial Weather StatementILNGreene36 min
Jun 20, 2:39 PM EDTSpecial Weather StatementILNFayette36 min
Jun 20, 2:47 PM EDTSpecial Weather StatementILNGreene43 min
Jun 20, 3:09 PM EDTFlash Flood WarningILNGreene, Montgomery5 hr
Jun 20, 3:21 PM EDTSpecial Weather StatementILNClinton, Fayette39 min
Jun 20, 3:23 PM EDTSpecial Weather StatementILNScioto37 min
Jun 20, 3:35 PM EDTSpecial Weather StatementILNPike25 min
Jun 20, 3:44 PM EDTAreal Flood AdvisoryILNMontgomery3 hr
Jun 20, 3:52 PM EDTAreal Flood AdvisoryILNPike3 hr
Jun 20, 3:58 PM EDTSpecial Weather StatementILNFairfield32 min
Jun 20, 4:02 PM EDTSpecial Weather StatementILNBrown28 min
Jun 20, 4:14 PM EDTSpecial Weather StatementILNVinton31 min
Jun 20, 4:35 PM EDTSpecial Weather StatementILNHocking25 min
Jun 20, 5:17 PM EDTAreal Flood AdvisoryILNAdams, Brown, Pike, Scioto118 min
Jun 20, 7:53 PM EDTSpecial Weather StatementILNMercer37 min
Jun 20, 7:54 PM EDTSpecial Weather StatementILNLicking36 min
Jun 19, 8:01 PM EDTAreal Flood AdvisoryILNOwen3 hr
Jun 20, 4:54 PM EDTSpecial Weather StatementILNOwen36 min
Jun 20, 5:18 PM EDTSpecial Weather StatementILNBracken, Robertson27 min
Jun 20, 5:40 PM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson2 hr
Jun 20, 5:44 PM EDTSpecial Weather StatementILNMason, Robertson31 min
Jun 20, 2:51 AM EDTAreal Flood AdvisoryILNWayne114 min
Jun 20, 3:17 PM EDTAreal Flood AdvisoryILNDearborn, Ripley3 hr
Jun 20, 3:31 PM EDTSpecial Weather StatementILNOhio44 min
Jun 20, 3:59 PM EDTSpecial Weather StatementILNFranklin31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.